MAUDE Adverse Event Report: TERUMO BCT RIKA; RIKA PLASMA SEPARATION SET

TERUMO BCT RIKA; RIKA PLASMA SEPARATION SET
Catalog Number 6212001
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Death
Event or Problem Description
The customer reported a patient death occurred on (b)(6) 2025 after donating on (b)(6) 2025.The center was informed on (b)(6) 2025.The customer at this time does not suspect the device contributed to the patient death, but at this time cause of death is unknown.Obituary reported "natural causes" as suspected cause of death.The collection set is not available for return because it was discarded by the customer.This report is being filed due to patient death, although per current information there is no detectable malfunction with the terumo bct device or allegation of a malfunction.
 
Additional Manufacturer Narrative
Investigation: per customer follow-up, the unit has been shipped to their plc and the separation set was disposed as normal procedure following donor's last collection.This event did not occur on site.The run data file (rdf) was analyzed for this event.The log file shows that no unplanned operator interactions occurred during the 32-minute procedure.The ac fluid detector, donor line fluid detector, line sensor, aps, return cps, and draw cps signals were analyzed, and nothing anomalous was found a service technician checked out the device at the customer site and completed a successful functional checkout.The resulting investigation concluded that the device was working as intended and nothing anomalous was found.The history of the separation set lot 2506271161 and plasma bottle 2506252001 were reviewed and there have not been any recalls for these lots.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: per customer follow-up, the unit has been shipped to their plc and the separation set was disposed as normal procedure following donor's last collection.This event did not occur on site.The run data file (rdf) was analyzed for this event.The log file shows that no unplanned operator interactions occurred during the 32-minute procedure.The ac fluid detector, donor line fluid detector, line sensor, aps, return cps, and draw cps signals were analyzed, and nothing anomalous was found the device serial number history report indicates no further related issues have been reported for this device.A service technician checked out the device at the customer site and completed a successful functional checkout.The resulting investigation concluded that the device was working as intended and nothing anomalous was found.The history of the separation set lot 2506271161 and plasma bottle 2506252001 were reviewed and there have not been any recalls for these lots.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, d,4 h.6 and h.11.Investigation: per customer follow-up, the unit has been shipped to their plc and the separation set was disposed as normal procedure following donor's last collection.This event did not occur on site.The run data file (rdf) was analyzed for this event.The log file shows that no unplanned operator interactions occurred during the 32-minute procedure.The ac fluid detector, donor line fluid detector, line sensor, aps, return cps, and draw cps signals were analyzed, and nothing anomalous was found the device serial number history report indicates no further related issues have been reported for this device.A service technician checked out the device at the customer site and completed a successful functional checkout.The resulting investigation concluded that the device was working as intended and nothing anomalous was found.The history of the separation set lot 2506271161 and plasma bottle 2506252001 were reviewed and there have not been any recalls for these lots.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Based on the limited clinical and investigation findings of this report, terumo bct global medical safety concluded the rika device and tubing set performed as intended, there were no suggested device failures, malfunctions, mislabeling, improper or inadequate design or manufacturing errors that contributed to or caused the death of the donor in this report.Root cause: a root cause assessment was performed for this complaint.Based on the available information and the information provided by the customer, a definitive root cause for the donor death could not be determined.Possible causes include but are not limited to: * an undisclosed medical condition.
 
Event or Problem Description
The customer reported a patient death occurred on (b)(6) 2025 after donating on (b)(6) 2025.The center was informed on (b)(6) 2025.The customer does not suspect the device contributed to the patient death, but cause of death is unknown.Obituary reported "natural causes" as suspected cause of death.The customer does not have the exact time of death; however, they stated procedure started at just after 2:50 pm local time.Donor death occurred approximately 3 days after plasma donation.Per the customer, there were no medications given or treatments performed prior to, during or following the procedure.The collection set is not available for return because it was discarded by the customer.This report is being filed due to patient death, although per current information there is no detectable malfunction with the terumo bct device or allegation of a malfunction.

Brand Name
RIKA
Common Device Name
RIKA PLASMA SEPARATION SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23631877
Report Number1722028-2025-00253
Device Sequence Number18715093
Product Code GKT
UDI-Device Identifier05020583212008
UDI-Public05020583212008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK241097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Catalogue Number6212001
Device Lot Number2506271161
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer01/07/2026
01/27/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/22/2026
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale